Skip to Main content Skip to Navigation
Journal articles

Exact MLE and asymptotic properties for nonparametric semi-Markov models

Samis Trevezas 1, 2 Nikolaos Limnios 3
2 DIGIPLANTE - Modélisation de la croissance et de l'architecture des plantes
Cirad - Centre de Coopération Internationale en Recherche Agronomique pour le Développement, Inria Saclay - Ile de France, MAS - Mathématiques Appliquées aux Systèmes - EA 4037
Abstract : This article concerns maximum-likelihood estimation for discrete time homogeneous nonparametric semi-Markov models with finite state space. In particular, we present the exact maximum-likelihood estimator of the semi-Markov kernel which governs the evolution of the semi-Markov chain (SMC). We study its asymptotic properties in the following cases: (i) for one observed trajectory, when the length of the observation tends to infinity, and (ii) for parallel observations of independent copies of an SMC censored at a fixed time, when the number of copies tends to infinity. In both cases, we obtain strong consistency, asymptotic normality, and asymptotic efficiency for every finite dimensional vector of this estimator. Finally, we obtain explicit forms for the covariance matrices of the asymptotic distributions.
Complete list of metadata

Cited literature [17 references]  Display  Hide  Download

https://hal.inria.fr/inria-00625293
Contributor : Samis Trevezas <>
Submitted on : Thursday, January 17, 2013 - 12:25:14 AM
Last modification on : Wednesday, December 16, 2020 - 10:10:09 AM
Long-term archiving on: : Thursday, April 18, 2013 - 2:25:09 AM

File

ExactMLE_Trevezas_Limnios.pdf
Files produced by the author(s)

Identifiers

Collections

Citation

Samis Trevezas, Nikolaos Limnios. Exact MLE and asymptotic properties for nonparametric semi-Markov models. Journal of Nonparametric Statistics, American Statistical Association, 2011, 23 (3), pp.719-739. ⟨10.1080/10485252.2011.555543⟩. ⟨inria-00625293⟩

Share

Metrics

Record views

510

Files downloads

690